You are not currently logged in.
Access JSTOR through your library or other institution:
Factorization of a Matrix Differential Operator Using Functions in Its Kernel
The American Mathematical Monthly
Vol. 123, No. 7 (August-September 2016), pp. 704-709
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.123.7.704
Page Count: 6
Preview not available
Just as knowing some roots of a polynomial allows one to factor it, a well-known result provides a factorization of any scalar differential operator given a set of linearly independent functions in its kernel. This note provides a straightforward generalization to the case of matrix coefficient differential operators.
Copyright the Mathematical Association of America 2016